Overcoming side effects of drugs.

Q: I am an otherwise robust and healthy 58 year old woman (6 ft tall, 160 lbs, excellent blood cholesterol) taking carvedilol, 6.25 mg 2x/day for high blood pressure. I know the hbp is directly linked to the stress of my job, but the side effects are making things worse, since they interfere with my clarity of focus and ability exercise. After taking the medicine each day, my feet swell slightly, my brain feels fuzzy, and my hands tingle. If I walk, run, dance, or do any other exercise, my fingertips turn red, my hands develop white splotches, and I feel mentally confused and weak. I’ve found that coffee (which I didn’t used to drink) is the only effective way of overcoming these effects so that I can feel balanced and sharp enough to do work or exercise. What’s going on here? Any recommendations?

A: You are experiencing some well-known side effects of the drug carvedilol.  The brand name for this drug is Coreg. It is a type of drug known as a beta blocker.   There are other types of medicine available to treat high blood pressure.  With a different type of drug you may not have such debilitating side effects. You should talk to your doctor about switching to a different type of drug.   You might also want to mention trying the Resperate. It lowers blood pressure with no side effects.

1 Star2 Stars3 Stars4 Stars5 Stars (15 votes, average: 3.93 out of 5)
Loading ... Loading ...